Alert archive / New Mexico / High Wind Watches in 2009
High Wind Watch 2, NWS El Paso, TX
NWS El Paso, TX issued this high wind watch at Mar 25, 2009, 11:50 AM MDT. It took effect at Mar 26, 2009, 1:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 25, 2009, 11:50 AM MDT (17:50 UTC)
- In effect from
- Mar 26, 2009, 1:00 PM MDT
- Expired
- Mar 26, 2009, 3:45 AM MDT
- In force
- Issued by
- NWS El Paso, TX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Mar 25, 4:35 AM MDT, 7 hours 15 minutes earlier.
Area forecast discussion, Mar 25, 4:35 AM MDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
435 AM MDT WED MAR 25 2009
.SYNOPSIS...
A SERIES OF UPPER LEVEL STORM SYSTEMS WILL BRING WINDY CONDITIONS
TO THE AREA TODAY...THURSDAY...FRIDAY...SUNDAY AND NEXT TUESDAY.
THE SYSTEM ON THURSDAY WILL ALSO BRING IN MUCH COOLER AIR SO OUR
HIGHS ON FRIDAY AND SATURDAY WILL RUN BELOW NORMAL. WE CAN EXPECT
MORE SEASONAL TEMPERATURES FOR THE FIRST PART OF NEXT WEEK.
&&
.DISCUSSION...
LOOKS LIKE THE WINDS OF MARCH HAVE FINALLY BLOWN INTO TOWN. THE
NEXT SEVEN DAYS LOOKS TO BE MORE WINDY THAN NOT. TODAY A FAST
MOVING SHORT WAVE WILL DASH ACROSS NEW MEXICO. THIS SYSTEM WILL
HELP MIX DOWN SOME OF THE STRONGER WINDS ALOFT. CLOUDS STREAMING
UP OUT OF THE PACIFIC MAY HAMPER SOME OF THE WINDS...ESPECIALLY
WEST OF THE RIO GRANDE. I STILL THINK WE WILL SEE SOME WINDY
CONDITIONS THIS AFTERNOON AND AT THE VERY LEAST BREEZY. AFTER THIS
SHORT WAVE MOVES ON THROUGH WE WONT GET A BREAK. ON THURSDAY A
MUCH STRONGER AND DEEPER TROF WILL DROP OUT OF THE ROCKIES AND
INTO NEW MEXICO. THE MODELS HAVE BEEN CONSISTENT WITH DROPPING THE
LOW INTO CENTRAL NEW MEXICO AND THEN MOVING IT EAST. THOUGH NOT A
CLASSIC WIND SET UP IT DOES LOOK LIKE WE WILL HAVE ANOTHER GOOD
WIND EVENT THURSDAY AFTERNOON. RIGHT NOW I AM EXPECTING THAT WE
WILL NEED TO ISSUE A WIND ADVISORY FOR THURSDAY AFTERNOON. THE
SYSTEM WILL ALSO BRING A SLIGHT CHANCE FOR PRECIPITATION TO AREA
MOUNTAINS. LOOKS LIKE THE SNOW LEVEL WILL BE AROUND 7K...BUT IM
NOT EXPECTING MUCH SNOW OR RAIN WITH THE SYSTEM SINCE IT IS TAKING
A MORE INLAND ROUTE TO REACH US. IN ADDITION TO THE WIND AND
SPRINKLES AND FLURRIES THE SYSTEM WILL ALSO USHER IN MUCH COOLER
AIR TO THE AREA. FRIDAY COULD BE BREEZY TO WINDY AS WELL AS WE
WILL BE ON THE BACK SIDE OF THE COLD FRONT AND COOLER AIR WILL
CONTINUE TO MOVE INTO THE AREA ALL DAY. SATURDAY LOOKS TO BE A
CALMER DAY AS A DRY AND COOL NORTHWEST FLOW ALOFT WILL CONTROL OUR
WEATHER. BUT ON SUNDAY ANOTHER UPPER LEVEL SHORT WAVE WILL MOVE
ACROSS NEW MEXICO. THIS SYSTEM WILL ALSO HELP TO GIVE US A WINDY
AFTERNOON ON SUNDAY...BUT THE SYSTEM WILL BE TO FAR NORTH TO
AFFECT OUR WEATHER ANY OTHER WAY. MONDAY WILL AGAIN GIVE US
ANOTHER NICE DAY WITH CALMER WINDS AND SUNNY SKIES...BUT THAT
WONT LAST...AS ANOTHER STRONG TROF WILL APPROACH THE AREA ON
TUESDAY...AND WHAT A SURPRISE...THINGS LOOK PRETTY WINDY NEXT
TUESDAY.
TEMPERATURES WILL BE UP AND DOWN FOR THE NEXT SEVERAL DAYS...BUT
MORE DOWN THAN ANYTHING. TODAY AND THURSDAY WE WILL SEE OUR HIGHS
NEAR SEASONAL NORMALS...BUT AS THE BIG TROF PULLS ON THROUGH LATE
ON THURSDAY IT WILL SWEEP A PRETTY STRONG COLD FRONT ACROSS THE
AREA. FRIDAYS HIGHS WILL RUN FIFTEEN TO TWENTY DEGREES BELOW
NORMAL. ON SATURDAY TEMPERATURES WILL QUICKLY REBOUND...BUT STILL
RUN AROUND TEN DEGREES BELOW NORMAL. FOR SUNDAY THROUGH TUESDAY WE
CAN EXPECT NEAR NORMAL TEMPERATURES...DESPITE THE WINDY CONDITIONS.
&&
.AVIATION...25/12Z-26/12Z
GENERALLY VFR CONDITIONS FOR THE NEXT 24 HOURS. HIGH CLOUDS WILL
CONTINUE TO STREAM ACROSS THE AREA GIVING US CEILINGS AROUND
250K. AN APPROACHING SHORT WAVE TROF WILL HELP GIVE US BREEZY TO
WINDY CONDITIONS THIS AFTERNOON. THIS WILL HELP GENERATE MODERATE
OR GREATER TURBULENCE IN AND NEAR MOUNTAINS.
&&
.FIRE WEATHER...
...FIRE WEATHER WATCH FOR THE EASTERN ZONES TODAY AND FOR THE
WHOLE ARE ON THURSDAY...
A FAST MOVING UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA
TODAY GIVING US BREEZY TO WINDY CONDITIONS ESPECIALLY ACROSS THE
EASTERN ZONES. CRITICAL FIRE WEATHER LEVELS WILL LIKELY BE MET
EAST OF THE RIO GRANDE TODAY. ANOTHER STRONGER SYSTEM WILL
APPROACH THE AREA ON THURSDAY. THIS STRONGER SYSTEM WILL BRING
STRONGER WINDS AND A CHANCE FOR SHOWERS TO AREA MOUNTAINS.
CRITICAL FIRE WEATHER LEVELS WILL LIKELY BE MET ACROSS MOST THE
AREA ON THURSDAY. SHOWERS...IF ANY WILL BE LIGHT. FRIDAY AND
SATURDAY WILL SEE COOLER AND CALMER CONDITIONS. ON SUNDAY ANOTHER
FAST MOVING SYSTEM WILL GIVE US ANOTHER ROUND OF WINDY WEATHER.
MONDAY WILL SEE CALMER CONDITIONS...BUT ANOTHER APPROACHING UPPER
LEVEL SYSTEM WILL GIVE US BREEZY TO WINDY CONDITIONS ON NEXT
TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 74 48 73 47 59 / 0 0 0 10 10
SIERRA BLANCA TX 73 43 73 41 58 / 0 0 0 10 10
LAS CRUCES 71 43 72 46 58 / 0 0 0 10 10
ALAMOGORDO 68 43 70 44 56 / 0 0 0 10 10
CLOUDCROFT 49 31 51 26 37 / 0 0 0 10 10
TRUTH OR CONSEQUENCES 70 42 71 43 57 / 0 0 0 10 10
SILVER CITY 64 36 67 32 53 / 0 0 0 10 10
DEMING 71 42 72 42 58 / 0 0 0 10 10
LORDSBURG 71 41 72 38 58 / 0 0 0 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NMZ110>113.
FIRE WEATHER WATCH FROM 1 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR NMZ112-113.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM 1 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR TXZ055-056.
&&
15/15Hazardous weather outlook, Mar 25, 6:06 AM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 606 AM MDT WED MAR 25 2009 NMZ022>025-030>032-TXZ055-056-261215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 606 AM MDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS TODAY WILL BE BREEZY TO WINDY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WE WILL HAVE WINDY CONDITIONS ON THURSDAY. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE POSSIBLE IN THE AFTERNOON. WE WILL SEE ANOTHER WINDY ON FRIDAY AND SUNDAY AND NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:09 AM MDT | Red Flag Warning | EPZ | Doña Ana, Lincoln, Otero, Sierra | 13 hr |
| Mar 25, 1:56 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 31 hr |
Nearby
High Wind Watches in New Mexico, 2009High Wind Watches in Texas, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.